MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal tip broke.A direxion hi-flo infusion catheter was selected for use.During preparation the distal tip of the catheter broke, the device was exchanged with another direxion hi-flo infusion catheter, there was no patient involvement.
 
Additional Manufacturer Narrative
Device was returned for analysis.The device shaft was analyzed for any damage.The devices shaft showed damage in the form of a fracture/separation located 4.2cm from the hub.The device was completely fractured/separated.The fractured/separated ends looked to be consistent with a bending and tensile force breaking.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.A fracture/separation was confirmed.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8767697
Report Number2134265-2019-07883
Device Sequence Number1832607
Product Code KRA
UDI-Device Identifier08714729839521
UDI-Public08714729839521
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2020
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0022609315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1